Risk measures on the space of infinite sequences

Abstract

Axiomatically based risk measures have been the object of numerous studies and generalizations in recent years. In the literature we find two main schools: coherent risk measures (Artzner, Coherent Measures of Risk. Risk Management: Value at Risk and Beyond, 1998) and insurance risk measures (Wang, Insur Math Econ 21:173–183, 1997). In this note, we set to study yet another extension motivated by a third axiomatically based risk measure that has been recently introduced. In Heyde et al. (Working Paper, Columbia University, 2007), the concept of natural risk statistic is discussed as a data-based risk measure, i.e. as an axiomatic risk measure defined in the space \({\mathbb R^n}\) . One drawback of these kind of risk measures is their dependence on the space dimension n. In order to circumvent this issue, we propose a way to define a family {ρ n }n=1,2,... of natural risk statistics whose members are defined on \({\mathbb{R}^n}\) and related in an appropriate way. This construction requires the generalization of natural risk statistics to the space of infinite sequences l .

This is a preview of subscription content, access via your institution.

References

  1. 1

    Ahmed S., Filipovic D., Svindland G.: A note on natural risk statistics. Oper. Res. Lett. 36, 662–664 (2008)

    MATH  Article  MathSciNet  Google Scholar 

  2. 2

    Aliprantis Ch.D., Border K.C.: Infinite dimensional analysis. 3rd edn. Springer, Berlin (2006)

    MATH  Google Scholar 

  3. 3

    Artzner, P., Delbaen, F., Eber, J.-M., Heath, D.: Coherent measures of risk. Risk Management: Value at Risk and Beyond (Cambridge, 1998), pp. 145–175, Cambridge University Press, Cambridge (2002)

  4. 4

    Cont, R., Deguest, R., Scandolo, G.: Robustness and sensitivity analysis of risk measurement procedures. Financial Engineering Report No. 2007-06 Center for Financial Engineering, Columbia University

  5. 5

    Delbaen F.: Coherent Risk Measures on General Probability Spaces. Advances in Finance and Stochastics, pp. 1–37. Springer, Berlin (2002)

    Google Scholar 

  6. 6

    Ekeland I., Témam R.: Convex Analysis and Variational Problems. Society for Industrial and Applied Mathematics (SIAM), Philadelphia (1999)

    MATH  Google Scholar 

  7. 7

    Föllmer H., Schied A.: Convex measures of risk and trading constraints. Finan. Stoch. 6(4), 429–447 (2002)

    MATH  Article  Google Scholar 

  8. 8

    Hampel F.R., Ronchetti E.M., Rousseeuw P.J., Stahel W.A.: Robust Statistics: The Approach Based on Influence Functions. Wiley, Chichester (2005)

    Google Scholar 

  9. 9

    Heyde, C.C., Kou, S.G., Peng, X.H.: What is a good risk measure: bridging the gaps between data, coherent risk measures, and insurance risk measures. Working Paper, Columbia University (2007)

  10. 10

    Wang S.S., Young V.R., Panjer H.H.: Axiomatic characterization of insurance prices. Insur. Math. Econ. 21, 173–183 (1997)

    MATH  Article  MathSciNet  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Manuel Morales.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Assa, H., Morales, M. Risk measures on the space of infinite sequences. Math Finan Econ 2, 253–275 (2010). https://doi.org/10.1007/s11579-010-0023-0

Download citation

Keywords

  • Generalization of risk measures
  • Natural risk statistics
  • Characterization theorem

JEL Classification

  • C00
  • C44
  • D81
  • G32